Alert archive / Virginia / Flash Flood Watches in 2021

Flash Flood Watch 8, NWS Baltimore/Washington

August 15, 20218 counties in Virginia; Charles County, Maryland

NWS Baltimore/Washington issued this flash flood watch at Aug 15, 2021, 5:47 PM EDT for 8 counties in Virginia; Charles County, Maryland. It took effect at Aug 16, 2021, 5:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2021, 5:47 PM EDT (21:47 UTC)
In effect from
Aug 16, 2021, 5:00 AM EDT
Expired
Aug 16, 2021, 11:45 AM EDT
In force
7 hr
Issued by
NWS Baltimore/Washington
Flood severity
None

Counties Charles County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA, Fauquier County, VA, King George County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 38 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WGUS61 KLWX 152147
FFALWX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Baltimore MD/Washington DC
547 PM EDT Sun Aug 15 2021

MDZ016-VAZ055-057-160600-
/O.NEW.KLWX.FF.A.0008.210816T0900Z-210816T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charles-Stafford-King George-
Including the cities of Waldorf, Falmouth, Dahlgren, and St. Charles
547 PM EDT Sun Aug 15 2021

...FLASH FLOOD WATCH IN EFFECT FROM 5 AM MONDAY THROUGH 3 PM EDT 
MONDAY AFTERNOON...

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Watch for portions of southern Maryland and northern 
  Virginia, including the following areas: in southern Maryland, 
  Charles. In northern Virginia, King George and Stafford.

* From 5 AM EDT Monday through Monday afternoon.

* Showers and scattered thunderstorms are expected to develop around 
  or just before daybreak Monday morning and persist into the first 
  half of the afternoon. The stronger thunderstorms may be capable 
  of producing 2 to 4 inches of rain per hour.

* This much rain in a short amount of time would result in rapid 
  rises on streams and creeks and in urbanized and poor drainage 
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

VAZ052>054-502-160600-
/O.NEW.KLWX.FF.A.0008.210816T1200Z-210816T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prince William/Manassas/Manassas Park-Fairfax-Arlington/Falls
Church/Alexandria-Southern Fauquier-
Including the cities of McLean, Alexandria, Arlington, Herndon, 
Centreville, Woodbridge, Chantilly, Annandale, Lake Ridge, Dale 
City, Franconia, Falls Church, Manassas, Turnbull, Reston, and 
Montclair
547 PM EDT Sun Aug 15 2021

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY 
AFTERNOON...

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Watch for a portion of northern Virginia, including 
  the following areas: Arlington/Falls Church/Alexandria, Fairfax, 
  Prince William/Manassas/Manassas Park and Southern Fauquier.

* From Monday morning through Monday afternoon.

* Showers and scattered thunderstorms are expected to develop just 
  after daybreak Monday morning and persist through the first half 
  of the afternoon. The stronger thunderstorms may be capable of 
  producing 2 to 4 inches of rain per hour.

* This much rain in a short amount of time would result in rapid 
  rises on streams and creeks and in urbanized and poor drainage 
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DHOF
3 follow-up statements
233 
WGUS61 KLWX 160153
FFALWX

Flood Watch
National Weather Service Baltimore MD/Washington DC
953 PM EDT Sun Aug 15 2021

MDZ016-VAZ055-057-161000-
/O.CON.KLWX.FF.A.0008.210816T0900Z-210816T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charles-Stafford-King George-
Including the cities of Waldorf, Falmouth, Dahlgren, and St. Charles
953 PM EDT Sun Aug 15 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT MONDAY THROUGH 
MONDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of southern Maryland and northern Virginia, including the 
  following areas: in southern Maryland, Charles. In northern 
  Virginia, King George and Stafford.

* From 5 AM EDT Monday through Monday afternoon.

* Showers and scattered thunderstorms are expected to develop around 
  or just before daybreak Monday morning and persist into the first 
  half of the afternoon. The stronger thunderstorms may be capable 
  of producing 2 to 4 inches of rain per hour.

* This much rain in a short amount of time would result in rapid 
  rises on streams and creeks and in urbanized and poor drainage 
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

VAZ052>054-502-161000-
/O.CON.KLWX.FF.A.0008.210816T1200Z-210816T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prince William/Manassas/Manassas Park-Fairfax-Arlington/Falls
Church/Alexandria-Southern Fauquier-
Including the cities of McLean, Alexandria, Arlington, Herndon, 
Centreville, Woodbridge, Chantilly, Annandale, Lake Ridge, Dale 
City, Franconia, Falls Church, Manassas, Turnbull, Reston, and 
Montclair
953 PM EDT Sun Aug 15 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT MONDAY THROUGH 
MONDAY AFTERNOON...

The Flash Flood Watch continues for

* A portion of northern Virginia, including the following areas: 
  Arlington/Falls Church/Alexandria, Fairfax, Prince 
  William/Manassas/Manassas Park and Southern Fauquier.

* From 8 AM EDT Monday through Monday afternoon.

* Showers and scattered thunderstorms are expected to develop just 
  after daybreak Monday morning and persist through the first half 
  of the afternoon. The stronger thunderstorms may be capable of 
  producing 2 to 4 inches of rain per hour.

* This much rain in a short amount of time would result in rapid 
  rises on streams and creeks and in urbanized and poor drainage 
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BJL
389 
WGUS61 KLWX 160927
FFALWX

Flood Watch
National Weather Service Baltimore MD/Washington DC
527 AM EDT Mon Aug 16 2021

MDZ016-VAZ055-057-161730-
/O.CON.KLWX.FF.A.0008.000000T0000Z-210816T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charles-Stafford-King George-
Including the cities of Waldorf, Falmouth, Dahlgren, and St. Charles
527 AM EDT Mon Aug 16 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS 
AFTERNOON...

The Flash Flood Watch continues for

* Portions of southern Maryland and northern Virginia, including the 
  following areas: in southern Maryland, Charles. In northern 
  Virginia, King George and Stafford.

* Until 3 PM EDT this afternoon.

* Showers and scattered thunderstorms are expected to develop around 
  or just before daybreak Monday morning and persist into the first 
  half of the afternoon. The stronger thunderstorms may be capable 
  of producing 2 to 4 inches of rain per hour.

* This much rain in a short amount of time would result in rapid 
  rises on streams and creeks and in urbanized and poor drainage 
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

VAZ052>054-502-161730-
/O.CON.KLWX.FF.A.0008.210816T1200Z-210816T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prince William/Manassas/Manassas Park-Fairfax-Arlington/Falls
Church/Alexandria-Southern Fauquier-
Including the cities of McLean, Alexandria, Arlington, Herndon, 
Centreville, Woodbridge, Chantilly, Annandale, Lake Ridge, Dale 
City, Franconia, Falls Church, Manassas, Turnbull, Reston, and 
Montclair
527 AM EDT Mon Aug 16 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS 
AFTERNOON...

The Flash Flood Watch continues for

* A portion of northern Virginia, including the following areas: 
  Arlington/Falls Church/Alexandria, Fairfax, Prince 
  William/Manassas/Manassas Park and Southern Fauquier.

* Until 3 PM EDT this afternoon.

* Showers and scattered thunderstorms are expected to develop just 
  after daybreak Monday morning and persist through the first half 
  of the afternoon. The stronger thunderstorms may be capable of 
  producing 2 to 4 inches of rain per hour.

* This much rain in a short amount of time would result in rapid 
  rises on streams and creeks and in urbanized and poor drainage 
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

RCM
065 
WGUS61 KLWX 161545
FFALWX

Flood Watch
National Weather Service Baltimore MD/Washington DC
1145 AM EDT Mon Aug 16 2021

MDZ016-VAZ052>055-057-502-161645-
/O.CAN.KLWX.FF.A.0008.000000T0000Z-210816T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charles-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-King George-Southern
Fauquier-
Including the cities of Dale City, McLean, Alexandria, Arlington, 
St. Charles, Herndon, Centreville, Woodbridge, Chantilly, Annandale, 
Lake Ridge, Dahlgren, Waldorf, Franconia, Falls Church, Manassas, 
Turnbull, Reston, Montclair, and Falmouth
1145 AM EDT Mon Aug 16 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch has been cancelled for portions of southern 
Maryland and northern Virginia, including the following areas: in 
southern Maryland, Charles. In northern Virginia, Arlington/Falls 
Church/Alexandria, Fairfax, King George, Prince 
William/Manassas/Manassas Park, Southern Fauquier and Stafford.

While showers and thunderstorms could produce briefly heavy rain 
this afternoon, the chance of rainfall amounts high enough to 
produce flash flooding has decreased. Therefore, the Watch is 
cancelled.

$$

ADS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood watch went out at Aug 15, 3:13 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 15, 3:13 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
313 PM EDT Sun Aug 15 2021

.SYNOPSIS...
A stalled front will remain south of the area through tonight.
It will then slowly advance back to the north Monday into
Tuesday. Bermuda high pressure will then funnel tropical air
northward across the region through the remainder of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface front is south of the area now, although a dew point
gradient exists with upper 50s near the Pennsylvania border to
lower 70s in southern Maryland. Southerly upglide continues
above the boundary, resulting in plentiful clouds. A shortwave
trough and inverted surface trough are resulting in some showers
west of the Allegheny Front.

Elsewhere remains dry at mid afternoon, although a few radar
echoes are showing up in southern Virginia. Next punch of
moisture advection appears to have slowed down slightly,
although still expect to see increasing chances of showers and
perhaps a few thunderstorms across central Virginia through this
evening.

Even though the front will remain stalled to the south tonight,
moisture advection and lift will continue above the boundary,
resulting in an expansion of showers and a few thunderstorms to
the north and east. At least through the overnight hours, the
greatest risk of locally heavy rain appears to be across far
southern zone closer to the surface convergence and meager
elevated instability. Trends will need to be monitored for a
potential flash flood watch since ingredients will be in place
for slow moving, heavy rainers, but uncertainty still exists at
the moment due to overall recent poor model performance.
Otherwise, remaining fairly cloudy with lows in the 60s to lower
70s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The forecast for Monday looks unsettled with some potential for
heavy rain/flooding, though the details are still muddy at this
time. The surface boundary, somewhat diffuse, will be attempting
to lift to the north. Continued isentropic ascent along with
vorticity advection around an offshore ridge amidst a nearly
saturated atmosphere will result in periods of showers, while
weak elevated instability could support some thunderstorms or
more intense cells. Lowest chances of rain will be across
northeast Maryland, which may remain in a more stable
environment. The main questions revolve around whether there
will be focused enough lift and enough instability to support
intense (rain-wise) convection, or if there will just be
scattered to numerous showers with efficient rainfall.
Precipitable water values will be very high with high freezing
levels, so a supportive environment will be in place. A lot of
guidance is favoring locations between the Blue Ridge and I-95
for heavy rain in the morning, followed by the Potomac Highlands
in the afternoon. However, given recent model performance and
the role of mesoscale features that may not yet be resolved, the
final solution could turn out differently. Stay tuned to later
forecast updates. The chance of rain may gradually lift north
through the night as the best frontal forcing does likewise.
Abundant cloud cover will again keep highs in the upper 70s to
lower 80s. Overnight lows will be in the mid 60s to lower 70s.

For Tuesday, a dry slot and subsidence working around the
offshore ridge and to the northeast of Fred will overspread
parts of the area (especially east). Meanwhile, the stronger
warm frontal processes will have lifted north of the area.
Overall, this leads to a decrease in forcing and precipitable
water across a large part of the area. The highest rain chances
will be west of I-81 where deeper moisture will reside along
with potential shortwave energy aloft. However, there could be
some scattered showers and storms at just about any time and
anywhere. With a bit more instability and shear, there could be
a stronger storm, while slow storm motions could continue to
result in locally heavy rain. Rainfall associated more directly
with the remnants of Fred could begin reaching the Appalachians
Tuesday night, posing a threat of additional heavy rain. Daytime
temperatures should warm a bit further into the 80s in most
places amidst a very humid airmass. Overnight lows in the 60s
and lower 70s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
An upper level ridge will be located across the southeast US while a
trough resides over the central US on Wednesday. This will allow for
moisture to be advected northward from the Gulf of Mexico towards
the local region providing additional moisture to an already
saturated airmass. PW values Wednesday do appear to be maximized
along and west of the Blue Ridge (near 2"), where the remnants of
what is now Tropical Storm Fred (see hurricanes.gov for the latest
official forecast) will track. There is still considerable
uncertainty on what will happen with the remnants of Fred, including
the timing of when Fred moves north. Should Fred track over or near
WV, there could be a conditional severe weather threat Wednesday
along with an elevated flood/flash flood risk, mainly along and near
the Allegheny Front. The shear present in the NAM/RGEM from the
remnants of Fred over the Appalachian Wednesday is noteworthy. East
of the Blue Ridge, showers and thunderstorms are still possible
though not expected to be as great in coverage.

With the Bermuda high pressure still offshore on Thursday and PW
values remaining in the 1.75-2.00"+ range, any showers and
thunderstorms could also lead to localized hydro issues, though the
overall coverage is expected to be less than Wednesday.

On Friday, the SE-US ridge breaks down as heights build over the
lower Mississippi River Valley. Simultaneously, an upper level
trough will approach the region from the Great Lakes providing the
forcing for afternoon showers and thunderstorms. With this
disturbance nearby on Saturday, showers and thunderstorms are also
possible. Friday/Saturday should feature less coverage of
precipitation than Wednesday/Thursday.

Temperatures to start the long term will remain below average due to
increased cloud cover rain. Temperatures will moderate Thursday into
Friday with highs in the 80s and lows in the 70s/60s. It will be
humid throughout the long term.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
All terminals except CHO are VFR this afternoon with northeast
winds. CHO likely won't see much improvement to MVFR ceilings
as low level moisture remains trapped near a stalled front. The
chance of showers and perhaps a thunderstorm will increase at
CHO during the late afternoon but especially evening. While not
certain, very heavy rain could occur. Showers will continue to
work northward, reaching the other terminals late tonight into
Monday morning. Again thunderstorms and/or heavy rain are not
out of the question, but confidence is too low to include in the
TAF for now. The development of low clouds tonight and Tuesday
morning are a little more certain, although they will likely be
straddling the IFR/MVFR threshold at several of the terminals.

Ceilings should gradually improve through the day, though some
risk of showers and a few thunderstorms will remain. Ceilings
may cycle down again Monday night/Tuesday morning and Tuesday
night. The chance of rain will decrease overall Monday night
into Tuesday, but no definitive dry periods at this time. A few
thunderstorms could occur Tuesday afternoon as well.

Showers and thunderstorms could result in periods of sub VFR
conditions during the afternoon and evening hours Wednesday and
Thursday as southerly winds dominate.

&&

.MARINE...
Sub-SCA conditions expected as a front remains stalled to the
south tonight and then slowly lifts back north Monday and
Tuesday. There could be some southerly channeling by
Tuesday evening, but that appears to be marginal-SCA at best at
this time. Occasional thunderstorms could also reach the waters
Monday and Tuesday, with the greatest risk for a few stronger
wind gusts on Tuesday.

Winds could flirt with SCA criteria Wednesday as the remnants of
Fred approach WV, though confidence is low. Better chance for gusty
winds in any showers and thunderstorms over the waters mainly during
the afternoon and evening hours Wednesday and Thursday.

&&

.TIDES/COASTAL FLOODING...
An onshore flow will persist through much of next week. Elevated
water levels are expected during this time, and minor flooding is
possible near times of high tide, although confidence remains low at
this time since the flow will be light.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...CPB
AVIATION...ADS/CPB
MARINE...ADS/CPB
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Aug 15, 4:42 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
442 PM EDT Sun Aug 15 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-162045-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
442 PM EDT Sun Aug 15 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

Isolated instances of flooding are possible tonight. The most
likely locations to see flooding are in central Virginia and
southern Maryland.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional periods of heavy rain and flooding are possible from
tropical moisture Monday through Thursday due in part to the
remnants of Fred.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary over the next several days.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-162045-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
442 PM EDT Sun Aug 15 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

Scattered instances of flooding are possible tonight. The most
likely locations to see flooding are in central and western
Virginia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional periods of heavy rain and flooding are possible from
tropical moisture Monday through Thursday in part due to the
remnants of Fred.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary over the next several days.

MDZ001-501-502-VAZ503-504-WVZ501>506-162045-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
442 PM EDT Sun Aug 15 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

Scattered instances of flooding are possible tonight. The most
likely locations to see flooding are in western Virginia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional periods of heavy rain and flooding are possible from
tropical moisture Monday through Thursday due in part to the
remnants of Fred.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary over the next several days.

DHOF

In the hours before

Local storm report, Aug 15, 11:51 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1151 AM EDT SUN AUG 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      1 E NEWINGTON           38.73N  77.18W
08/15/2021                   FAIRFAX            VA   LAW ENFORCEMENT

            EXTENDED ROAD CLOSURE FOR NEWINGTON RD NEAR CINDER BED
            RD. FLASH FLOODING OF LONG BRANCH DISPLACED LARGE
            SECTIONS OF THE TOP LAYER OF ASPHALT.

&&

EVENT NUMBER LWX2105522

ADS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:40 PM EDTSpecial Marine WarningLWX72 min
Aug 14, 9:38 PM EDTSpecial Marine WarningLWX19 min
Aug 14, 10:25 PM EDTSpecial Marine WarningLWX95 min
Aug 14, 11:58 PM EDTSpecial Marine WarningLWX92 min
Aug 15, 12:13 AM EDTFlash Flood Warning Considerable damage threatLWXArlington, Fairfax, Prince William, City of Alexandria3 hr
Aug 15, 12:42 AM EDTFlash Flood Warning Considerable damage threatLWXArlington, Fairfax, Prince William, City of Fairfax, City of Falls Church, City of Manassas and 1 more2 hr
Aug 15, 3:09 AM EDTAreal Flood WarningLWXFairfax, Prince William, City of Manassas, City of Manassas Park2 hr
Aug 15, 3:23 AM EDTAreal Flood WarningLWXArlington, Fairfax, Prince William, City of Alexandria2 hr
Aug 14, 10:28 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Prince George's47 min
Aug 14, 10:44 PM EDTFlash Flood Warning Considerable damage threatLWXCalvert, Charles, Prince George's3 hr
Aug 14, 11:54 PM EDTAreal Flood WarningLWXCalvert, Charles, Saint Mary's4 hr
Aug 15, 1:25 AM EDTAreal Flood WarningLWXCalvert, Charles, Prince George's2 hr

Nearby

Flash Flood Watches in Virginia, 2021Flash Flood Watches in Maryland, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.